Angiotensin converting enzyme inhibitor induced Quincke's disease: A case report
journal contributionposted on 2023-05-22, 15:22 authored by Zane ElfessiZane Elfessi, Joshua A Lee, S Aadil Anvery, Anthony Acosta
Purpose: To describe and alert practitioners to potentially rare but life-threatening side effects due to angiotensin converting enzyme inhibitors Summary: Angioedema is caused by capillary leakage and subsequent swelling of surrounding tissues. This can be life threating emergency if the tongue, larynx or oropharynx is affected as it can lead to airway obstruction. Isolated uvular angioedema, also known as Quincke…s Disease, was first described in 1882 and has since been a relatively rare form of angioedema of the upper airway. The first known case of Quincke…s disease due to ACE-I was first reported in 1988 and consequent reports have been rare. Conclusion: We report a case of Quincke…s Disease in a patient taking lisinopril that was successfully treated.
CitationElfessi, Z., Lee, J. A., Anvery, S. A.Acosta, A. (2022). Angiotensin converting enzyme inhibitor induced Quincke's disease: A case report. Visual Journal of Emergency Medicine, 29, 101552-. https://doi.org/10.1016/j.visj.2022.101552